MAUDE Adverse Event Report: ABBOTT VASCULAR ARMADA 18 PTA CATHETER; PERIPHERAL DILATATION CATHETER

ABBOTT VASCULAR ARMADA 18 PTA CATHETER; PERIPHERAL DILATATION CATHETER
Catalog Number 1013470-150
Medical Device Problem Codes Failure to Fold (1255); Difficult to Remove (1528); Material Separation (1562); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/14/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H6: medical device problem code 2017 clarifier- contrast incorrect.Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Event or Problem Description
It was reported that the procedure was to treat a lesion in the superficial femoral artery (sfa) with heavy calcification.The 6.0x150mm armada balloon dilatation catheter (bdc) was inflated one time to 12 atmospheres and confirmed to be fully deflated before removal.However, during removal the bdc became stuck in the 6fr sheath and a portion of the bdc became separated.As the balloon was still on the guide wire, the entire bdc including the separated portion were removed with the guide wire and the sheath as a single unit.After removal, the balloon was noted to be halfway inside the sheath and bunched.It was further reported that the contrast ration used was 30/70.There was no adverse patient effect and no clinically significant delay reported in the procedure.No additional information was provided.
 
Event or Problem Description
Additional information: the contrast ratio was 5ml of contrast diluted with 10ml of saline.No additional information was provided.
 
Additional Manufacturer Narrative
Visual inspection was performed on the returned device.The reported failure to fold (bunched balloon) and separation were confirmed.The reported difficulty removing the device could not be replicated in a testing environment due to the condition of the returned device.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents and/or complaints from this lot.It was reported that the contrast mix used in the procedure was 5ml of contrast diluted with 10ml of saline.It should be noted that the percutaneous transluminal angioplasty (pta) catheter, armada 18, ce instructions for use (ifu) specified that the contrast diluted 1:1 with normal saline.In this case, since the contrast ratio used was less than the required percentage it is unknown if the ifu violation caused or contributed to the reported complaint.The investigation was unable to determine a conclusive cause for the reported failure to fold (bunched balloon); however, the reported difficulty removing the device and separation appear to be related to operational context.There is no indication of a product quality issue with respects to the design, manufacture, or labeling of the device.

Brand Name
ARMADA 18 PTA CATHETER
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005718570 (P099)
cashel road
clonmel tipperary
EI  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key17686100
Report Number2024168-2023-09630
Device Sequence Number2609140
Product Code LIT
UDI-Device Identifier08717648208447
UDI-Public08717648208447
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K151317
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2026
Device Catalogue Number1013470-150
Device Lot Number2102441
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/01/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/14/2023
Supplement Date Received by Manufacturer10/16/2023
Initial Report FDA Received Date09/05/2023
Supplement Report FDA Received Date11/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/24/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
6 FR SLENDER SHEATH
Patient Age64 YR
Patient SexMale
Patient Weight112 KG